New Jersey, 2006

Damaging Winds in New Jersey, July 12, 2006

July 12, 2006 · NWS OKX · 4 events in 4 counties and zones

As severe thunderstorms moved across the region, they produced high winds. A trained spotter in Belleville reported downed trees.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

As severe thunderstorms moved across the region, they produced high winds. A trained spotter in Belleville reported downed trees. Law enforcement reported downed trees and power lines in Clifton and large tree branches down in teaneck. A spotter's wind system measured a peak wind gust of 58 mph in Jersey City. Other measured peak wind gusts were 54 mph in Bergenfield and 51 mph at Newark Airport.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Jul 12, 7:45 PM EST, 1 hour 45 minutes earlier.

Area forecast discussion, Jul 12, 7:45 PM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
845 PM EDT WED JUL 12 2006

.NEAR TERM (OVERNIGHT)...
THE NATIONAL WEATHER SERVICE WILL BE INVESTIGATING THE POSSIBLE
TORNADO IN NORTH GREENWICH CONNECTICUT AND HAWTHORNE NEW YORK ON
THURSDAY AND WILL PROVIDE A FORMAL REPORT IN THE AFTERNOON.

HAVE GONE AHEAD AND UPDATED GRIDS TO REFLECT CURRENT WX CONDITIONS.
SHOWERS/TSTMS CONTINUE TO LINGER ON THE EAST END OF LONG ISLAND AND
EASTERN CT...WHILE THE REST OF THE CWA SHOULD ONLY SEE A FEW
ADDITIONAL SHOWERS/STORMS.

ANOTHER LINE OF SHOWERS/TSTMS IS MOVING THROUGH EASTERN PA AND INTO
WESTERN NJ. THIS LINE WILL MAKE IT TO WESTERN PORTIONS OF THE LOCAL
AREA BETWEEN 02Z AND 03Z (10 PM AND 11PM). WILL KEEP FLOOD WATCH UP
FOR THE AREA...AS TRAINING OF TSTMS WITH RAINFALL RATES OF OVER 2
INCHES PER HOUR POSSIBLE COULD PRODUCE AREAS OF FLASH FLOODING...
ESPECIALLY IN AREAS ALREADY SATURATED BY THE RAI OF THIS AFTERNOON
AND EVENING.
&&

.SHORT TERM (TONIGHT THROUGH FRIDAY)...
LOW CONTINUES SLOW TRACK TO THE EAST ACROSS AND OFF THE NEW ENGLAND
COAST BY THURSDAY MORNING. AS THE TRAILING COLD FRONT SAGS SLOWLY
SE...NUMEROUS SHOWERS AND TSTMS WILL PREVAIL...ESPECIALLY UNTIL AT
LEAST MIDNIGHT. I DECIDED TO INCREASE POPS TO CATEGORICAL ACROSS THE
ENTIRE REGION OVERNIGHT.

COLD FRONT TRAILING FROM THIS LOW WILL MOVE THROUGH THE AREA BY LATE
AFTERNOON. AREA STILL IN THE WARM AND HUMID AIRMASS SO WILL CONTINUE
WITH CHANCES FOR SHOWERS AND THUNDERSTORMS. PRECIPITABLE WATER
VALUES LOWERING THURSDAY...TO 1.5 TO 2.0 INCHES.  COULD STILL SEE
SOME HEAVY RAINFALL BUT WILL BE SHORTER DURATION AND DO NOT
ANTICIPATE ADDITIONAL FLOODING PROBLEMS.

DRIER AIR MOVES IN BEHIND THE FRONT THURSDAY NIGHT INTO FRIDAY AS
WEAK HIGH BUILDS DOWN ACROSS NEW ENGLAND. COLD FRONT STALLS IN THE
MID ATLANTIC. AIRMASS NOT THAT MUCH COOLER BEHIND THE FRONT...AND
WITH SUNSHINE MODIFYING THE AIR WILL SEE TEMPERATURES IN THE UPPER
80S TO LOWER 90S FRIDAY.
&&

.LONG TERM (SATURDAY THROUGH WEDNESDAY)...
WE CLOSELY FOLLOWED THE HPCS LATEST FORECAST GUIDANCE...WHICH
SHOWED HIGH PRESSURE OVER THE REGION FOR SATURDAY. A STATIONARY
FRONT AND WAVE OF LOW PRESSURE ACROSS THE SOUTHERN MID ATLANTIC IS
FORECAST TO DRIFT SLOWLY NE...CAUSING PERIODS OF CLOUDS ALONG WITH A
CHC OF SHOWERS AND TSTMS SUNDAY AND MONDAY. THIS WILL BE FOLLOWED BY
A STRONGER COLD FRONT MOVING SE ACROSS THE REGION...WHICH COULD
PRODUCE SEVERE WEATHER LATE TUE INTO WEDNESDAY.
&&

.AVIATION...
GENERALLY LOOKING AT VFR CEILINGS AND MVFR VSBYS IN FOG/HAZE THROUGH
THE OVERNIGHT. WINDS WILL GRADUALLY VEER AROUND FROM THE SW TO W BY
MORNING AS THE COLD FRONT APPROACHES FROM THE NW. A STRENGTHENING
LOW-LEVEL JET THIS EVENING MAY PRODUCE LLWS OF +/- 10 KT THROUGH THE
OVERNIGHT. ON THE HEELS OF THE FIRST ROUND OF CONVECTION...
ADDITIONAL ACTIVITY IS POSSIBLE OVERNIGHT...BUT CONFIDENCE IS LOW AT
THIS TIME. A SECOND MID LEVEL SHORT WAVE BACK OVER CENTRAL PA WILL
REACH THE AREA AROUND 04Z...BUT THE AIRMASS WILL CONTINUE TO
STABILIZE. THUS...THIS AREA OF CONVECTION IS LIKELY TO DISSIPATE TO
SCATTERED SHOWERS. STILL THOUGH...WILL NEED TO CLOSELY MONITOR. FOR
NOW THOUGH...THIS WILL BE BEST HANDLED BY CARRYING A CB OVERNIGHT.
&&

.MARINE...
SEAS WILL CONTINUE TO BUILD TO 4-6 FT ON OCEAN WATERS THROUGH THE
EVENING HOURS...AND WILL CONTINUE THROUGH THROUGH LATE THU.

WINDS MAY OCCASIONALLY GUST TO NEAR 25 KTS...ESPECIALLY ON EASTERN
OCEAN WATERS THROUGH ABOUT MIDNIGHT. GIVEN SCA FOR HAZARDOUS SEAS IS
ALREADY UP...THIS SHOULD BE COVERED NICELY. GUSTS WILL GENERALLY
RANGE FROM 18-23 KTS.

ANOTHER LINE OF TSTMS WILL BE MOVING INTO AREA WATERS SOMETIME
BETWEEN 02Z-03Z. STORMS WILL BE CAPABLE OF TORRENTIAL
DOWNPOURS...HAIL...FREQUENT LIGHTNING AND VERY GUSTY WINDS.

OTHERWISE...SEAS DROP TO 2-4 FT ON OCEAN WATERS BY THU NIGHT. S-SW
FLOW CONTINUES ON AREA WATERS THROUGH THE WEEKEND.
&&

.HYDROLOGY...
BECAUSE CONDITIONS REMAIN FAVORABLE FOR A SERIES OF TSTMS TO MOVE
ALONG THE SAME AREA OR TRAIN...A FLOOD WATCH FOR HEAVY RAINFALL
ACROSS MUCH OF CONNECTICUT AND INTO THE LOWER HUDSON VALLEY AND
PORTIONS OF NORTHEAST NEW JERSEY REMAINS IN EFFECT. RAINFALL IN
THESE AREAS COULD TOTAL 1.5 TO 2.0 INCHES WITH LOCALLY HIGHER
AMOUNTS. RAINFALL COULD LEAD TO FLOODING OR FLASH FLOODING OF
SMALLER RIVERS AND STREAMS. IN OTHER AREAS...1 TO 1.5 INCHES OF
RAINFALL IS POSSIBLE. LOCALIZED URBAN FLOODING WILL BE POSSIBLE IN
SOME OF THE HEAVIER SHOWERS.

ADDITIONAL RAINFALL IS POSSIBLE THURSDAY INTO THURSDAY EVENING WITH
ABOUT ONE QUARTER INCH. DRY WEATHER RETURNS LATE THURSDAY NIGHT INTO
FRIDAY.
&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH FOR CTZ005>012 FROM 4 PM WEDNESDAY TO 6 AM
     THURSDAY.
NJ...FLOOD WATCH FOR NJZ002>004 FROM 4 PM WEDNESDAY TO 6 AM
     THURSDAY.
NY...FLOOD WATCH FOR NYZ067>071 FROM 4 PM WEDNESDAY TO 6 AM
     THURSDAY.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR
         ANZ350-353 UNTIL 2 AM FRIDAY.
      ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR ANZ355
         FROM 8 PM WEDNESDAY TO 2 AM FRIDAY.
&&

MPS
Hazardous weather outlook, Jul 12, 3:46 AM EST, 17 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
446 AM EDT WED JUL 12 2006

CTZ005>012-NJZ002>004-NYZ067>071-131015-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-
446 AM EDT WED JUL 12 2006

...FLOOD WATCH IN EFFECT FROM 4 PM EDT THIS AFTERNOON THROUGH
LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT

DEVELOPING SHOWERS AND THUNDERSTORMS TODAY COULD PRODUCE HEAVY
RAIN LATE THIS AFTERNOON AND INTO TONIGHT. RAINFALL OF 1 TO 2
INCHES...WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE. THIS COULD
LEAD TO FLOODING OF SMALL STREAMS. HEAVY RAINFALL IN A BRIEF TIME
COULD EVEN LEAD TO SOME FLASH FLOODING. SEE NYCFFAOKX FOR DETAILS.

ALSO...SOME OF THE STRONGER THUNDERSTORMS MAY PRODUCE DAMAGING
WINDS AND HAIL LATE THIS AFTERNOON AND INTO THIS EVENING. THE
STORM PREDICTION CENTER HAS PLACED THE AREA IN A SLIGHT RISK FOR
SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE THURSDAY AHEAD OF AN APPROACHING COLD
FRONT. SOME OF THE STORMS MAY PRODUCE STRONG GUSTY WINDS.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED FOR FLOOD AND/OR SEVERE WEATHER
REPORTS TODAY AND TONIGHT.

NJZ005-006-011-NYZ072>081-131015-
ESSEX-HUDSON-UNION-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
446 AM EDT WED JUL 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEASTERN NEW
JERSEY AND SOUTHEASTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BECOME LIKELY THIS AFTERNOON AND INTO TONIGHT.
SOME OF THE STRONGER STORMS MAY PRODUCE DAMAGING WINDS AND HAIL
LATE THIS AFTERNOON AND INTO THIS EVENING. THE STORM PREDICTION
CENTER HAS PLACED THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS.

OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE THURSDAY AHEAD OF AN APPROACHING COLD
FRONT. SOME OF THE STORMS MAY PRODUCE STRONG GUSTY WINDS.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY FOR SEVERE WEATHER
REPORTS.

ANZ350-353-131015-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
446 AM EDT WED JUL 12 2006

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 2 AM
EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS POSTED FOR HAZARDOUS SEAS OF 4 TO 6 FEET
TODAY AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON WITH
THUNDERSTORMS LIKELY TONIGHT. SOME OF THE STORMS COULD PRODUCE
WIND GUSTS TO NEAR 35 KTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SMALL CRAFT SEAS OF 4 TO 6 FT WILL CONTINUE UNTIL LATE THURSDAY
NIGHT. HAZARDOUS WEATHER IS NOT EXPECTED FRIDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME.

ANZ355-131015-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
446 AM EDT WED JUL 12 2006

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 8 PM
THIS EVENING TO 2 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS SMALL CRAFT SEAS OF AROUND 5 FT WILL BE DEVELOPING THIS
EVENING AND CONTINUING THROUGH THE OVERNIGHT.

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON WITH
THUNDERSTORMS LIKELY TONIGHT. SOME OF THE STORMS COULD PRODUCE
WIND GUSTS TO NEAR 35 KTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS WILL CONTINUE UNTIL LATE
THURSDAY NIGHT. HAZARDOUS WEATHER IS NOT EXPECTED FRIDAY THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME.

ANZ330-335-338-131015-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
446 AM EDT WED JUL 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON WITH
THUNDERSTORMS LIKELY TONIGHT. SOME OF THE STORMS COULD PRODUCE
WIND GUSTS TO NEAR 35 KTS. OTHERWISE...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME.

In the hours before

Special weather statement, Jul 12, 5:35 PM EST, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
635 PM EDT WED JUL 12 2006

CTZ005-009-NYZ076>081-122330-
NASSAU-NORTHEAST SUFFOLK-NORTHERN FAIRFIELD-NORTHWEST
SUFFOLK-QUEENS-SOUTHEAST SUFFOLK-SOUTHERN FAIRFIELD-SOUTHWEST
SUFFOLK-
635 PM EDT WED JUL 12 2006

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR
FAIRFIELD...NASSAU...QUEENS AND SUFFOLK COUNTIES...

AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM STAMFORD TO
FARMINGDALE TO JAMACIA TO LIDO BEACH...OR ALONG A LINE EXTENDING FROM
STAMFORD TO FARMINGDALE TO JAMACIA TO LONG BEACH...AND MOVING
NORTHEAST AT 30 MPH.

THESE STORMS WILL BE...
  NEAR MELVILLE BY 640 PM.
  NEAR SANDS POINT BY 645 PM.
  NEAR WANTAGH BY 650 PM.
  NEAR HICKSVILLE BY 655 PM.
  NEAR FARMINGDALE BY 700 PM.
  NEAR MELVILLE BY 705 PM.

SMALL HAIL...AND DAMAGING WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

JC
Local storm report, Jul 12, 7:47 PM EST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
847 PM EDT WED JUL 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     FUNNEL CLOUD     CARLSTADT               40.82N 74.06W
07/12/2006                   BERGEN             NJ   TRAINED SPOTTER

            SMALL FUNNEL CLOUD REPORTED

&&

JOHNM
Local storm report, Jul 12, 8:43 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
943 PM EDT WED JUL 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     HAWTHORNE               41.10N 73.79W
07/12/2006                   WESTCHESTER        NY   TRAINED SPOTTER

            MANY TREES DOWN ON SAW MILL PARKWAY CAUSING TEMPORARY
            CLOSURE

&&

JOHNM
Local storm report, Jul 12, 8:45 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
945 PM EDT WED JUL 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     LYNBROOK                40.66N 73.67W
07/12/2006                   NASSAU             NY   TRAINED SPOTTER

            DEAD TREE KNOCKED DOWN

&&

JOHNM
Special weather statement, Jul 12, 8:54 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
954 PM EDT WED JUL 12 2006

NJZ002>005-011-NYZ067-069-130300-
BERGEN-EASTERN PASSAIC-ESSEX-ORANGE-ROCKLAND-UNION-WESTERN PASSAIC-
954 PM EDT WED JUL 12 2006

...SPECIAL WEATHER STATEMENT FOR NEAR STRONG THUNDERSTORMS FOR
BERGEN...ESSEX...ORANGE...PASSAIC...ROCKLAND AND UNION COUNTIES...

AT 949 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
HOPATCONG TO 15 MILES NORTHWEST OF PRINCETON...AND MOVING EAST AT 50
MPH.

THESE STORMS WILL BE...
  NEAR WEST MILFORD BY 1005 PM.
  NEAR BLOOMINGDALE BY 1010 PM.
  NEAR GREENWOOD LAKE BY 1015 PM.
  NEAR POMPTON LAKES BY 1020 PM.
  NEAR AVENEL BY 1025 PM.
  NEAR RIDGEWOOD BY 1030 PM.

PEOPLE IN ESSEX...PASSAIC...SOUTHERN ORANGE...UNION...WESTERN BERGEN
AND WESTERN ROCKLAND COUNTIES...INCLUDING THE CITIES OF WEST
MILFORD...GREENWOOD LAKE...BLOOMINGDALE...BUTLER...RINGWOOD...
SUMMIT...PLAINFIELD...MILLBURN...SLOATSBURG AND FAIRFIELD...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THESE STORMS ALONG WITH
FREQUENT CLOUD TO GROUND LIGHTNING AND TORRENTIAL DOWNPOURS.

EKSTER
Local storm report, Jul 12, 8:55 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
955 PM EDT WED JUL 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     4 W STAMFORD            41.02N 73.64W
07/12/2006                   FAIRFIELD          CT   TRAINED SPOTTER

            LARGE TREES DOWN ALONG BEDFORD ROAD IN TOWN OF GREENWICH

&&

JOHNM

The radar

The Philadelphia radar (KDIX), 97 km away, was scanning. The volume nearest the first event began at 02:31 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Essex

When
July 12, 9:30 PM EST
Where
Essex County, Belleville
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
40.800, -74.150

Thunderstorm Wind, Passaic

When
July 12, 9:35 PM EST
Where
Passaic County, Clifton
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
40.867, -74.150

Thunderstorm Wind, Bergen

When
July 12, 9:45 PM EST
Where
Bergen County, Teaneck
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
40.883, -74.050

Thunderstorm Wind, Hudson

When
July 12, 9:45 PM EST
Where
Hudson County, Jersey City
Measured
50 kt (58 mph) measured gust
Reported by
TRAINED SPOTTER
Coordinates
40.717, -74.083

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2006Every state in 2006This day in weather historyWarnings in New Jersey, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526014, 5526015, 5526016, 5526017.